MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT75186
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.A visual inspection found frayed and unraveled fibers on the balloon.The device was inflated during functional testing and water was seen exiting from the balloon.The fibers were removed, and a longitudinal rupture was identified.Therefore, the investigation is confirmed for frayed and unraveled material, as well as a longitudinal rupture.Per the reported event details, the target lesion was calcified, and a wall stent was present during the procedure.Therefore, it is possible that patient and/or procedural issues contributed to the event.However, the definitive root cause for the identified compound rupture could not be determined based upon available information.
 
Event or Problem Description
This report summarizes one (1) malfunction.A review of the reported information indicated that model at75186 pta balloon dilatation catheter allegedly experienced material frayed, material rupture, and unraveled material.This information was received from one source.The malfunction involved a patient with no known impact to the patient.The (b)(6) year old female patient was (b)(6) lbs.

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8808485
Report Number2020394-2019-01625
Device Sequence Number13533204
Product Code LIT
UDI-Device Identifier00801741062506
UDI-Public(01)00801741062506
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberAT75186
Device Catalogue NumberAT75186
Device Lot NumberGFCY2089
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2019
Initial Report FDA Received Date07/19/2019
Patient Sequence Number1